Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 62, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Oct 30, 2009, 3:25 AM CDT for Cass County, Mason County, Menard County, Illinois. It took effect at Oct 30, 2009, 5:29 PM CDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2009, 3:25 AM CDT (08:25 UTC)
- In effect from
- Oct 30, 2009, 5:29 PM CDT
- Expired
- Nov 6, 2009, 12:28 PM CST
- In force
- 7 days
- Issued by
- NWS Lincoln, IL
- Flood severity
- Minor
Counties Cass County, IL, Mason County, IL, Menard County, IL
The radar
The Lincoln radar (KILX), 56 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sangamon River near Oakford (OKFI2). The gauge peaked at 21.10 ft at Nov 2, 2009, 6:00 PM CST.
- Action stage
- 469 ft
- Minor stage
- 471 ft
- Moderate stage
- 472.9 ft
- Major stage
- 478.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05583000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Oct 29, 11:49 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Oct 29, 11:49 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1149 PM CDT THU OCT 29 2009 .DISCUSSION... ISSUED 820 PM CDT THU OCT 29 2009 ZONES/GRIDS WERE UPDATED EARLIER PRIMARILY TO ADJUST TEMPERATURE TRENDS. STRONG WARM AIR ADVECTION WILL LIKELY CAUSE TEMPERATURES TO BEGIN RISING AFTER MIDNIGHT. 00Z SURFACE MAP SHOWED PARENT SURFACE LOW NEAR TOPEKA KS WITH COLD FRONT MOVING INTO FAR WESTERN MISSOURI. STRONG LOW-LEVEL JET EXPECTED TO CRANK UP SHORTLY AS THE FRONT SURGES EASTWARD. WAVES OF RAIN WILL CONTINUE MUCH OF THE NIGHT OVER THE CWA...WITH DRY SLOT BEGINNING TO SURGE INTO THE WESTERN CWA TOWARD SUNRISE. DID NOT MAKE ANY CHANGES TO POPS AT THIS TIME. GEELHART && .AVIATION... ISSUED 1150 PM CDT THU OCT 29 2009 EARLIER ROUND OF HEAVY SHOWERS/T-STORMS HAS PUSHED THROUGH THE TAF SITES...BUT NEXT ROUND OF RAIN IS RAPIDLY MOVING IN FROM THE SOUTHWEST. CEILINGS HAVE BEEN BELOW 1000 FEET AT MOST OF THE TERMINAL SITES...EXCEPT FOR KCMI/KDEC WHERE THE EARLIER RAIN WAS NOT AS MUCH OF A FACTOR...BUT THESE SITES HAVE BEEN TRENDING DOWNWARD AS WELL. UPSTREAM OBS AND MODEL SOUNDINGS WOULD SUPPORT KEEPING THE LOW CEILINGS GOING THROUGH SUNRISE. COLD FRONT WAS LOCATED IN WESTERN MISSOURI LATE THIS EVENING...AND WILL PUSH THROUGH THE TAF SITES GENERALLY BETWEEN 12-18Z. RAIN THREAT WILL END AND VFR CONDITIONS WILL GRADUALLY DEVELOP AFTER THIS PASSAGE. WINDS WILL REMAIN GUSTY TO AROUND 25 KNOTS OR SO MOST OF THE TAF PERIOD EXCEPT FOR RIGHT AROUND FRONTAL PASSAGE...AS WELL AS TOWARD THE END OF THE FORECAST PERIOD. AREA RADAR AND SURFACE WIND PROFILES SHOW THAT LLWS HAS DEVELOPED WITH WINDS IN THE 50 KNOT RANGE AROUND 1500-2000 FEET. 00Z MODELS CONTINUE TO SHOW THIS PERSISTING UNTIL AROUND MID MORNING...JUST BEFORE THE FRONT PASSES. GEELHART && .PREV DISCUSSION... ISSUED 300 PM CDT THU OCT 29 2009 INITIAL CONCERNS DEAL WITH FLOODING POTENTIAL OVER THE NEXT 12 TO 24 HOURS. THE HIGHLY AMPLIFIED TROUGH IN THE WESTERN STATES HAS ALLOWED THE CYCLOGENESIS IN THE PLAINS TO TAP INTO TROPICAL MOISTURE. WITH ALL THE RAIN FROM THE LAST WEEK AND PW VALUES AROUND 2 INCHES...THERE IS ENOUGH SUPPORT FOR A FLASH FLOOD WATCH ACROSS ALL OF CENTRAL IL. WILL EXPAND THE WATCH TO INCLUDE AREAS NW OF THE IL RIVER STARTING THIS AFTERNOON THROUGH 12Z FRIDAY. WILL CUT BACK ON TIMING FOR THE REMAINDER OF THE AREA AND HAVE THAT END AT 7 PM FRIDAY EVENING...INSTEAD OF 7 AM SATURDAY MORNING. THE BULK OF THE RAIN WILL BE DONE BY EARLY FRIDAY EVENING...SO WE DECIDED TO PULL BACK ON TIMING TO THE MAIN PERIODS OF HEAVY RAIN. WINDS WERE ALSO A CONCERN...BUT IT APPEARS THAT THE VERY STRONG WINDS WILL BE FARTHER WNW...CLOSER TO THE MAIN LOW. PRESSURE FALLS AND RISES WILL BE MOST DRAMATIC IN THAT AREA...SO WE PULLED BACK A LITTLE ON WIND GUSTS LATE TONIGHT THROUGH FRIDAY NIGHT. SHORT TERM...TONIGHT THROUGH SATURDAY. THE INITIAL SURGE OF RAIN HAS OVERSPREAD OUR WESTERN CWA ALREADY...WITH RAINFALL TOTALS UPSTREAM OVER A HALF INCH THIS AFTERNOON. CONVECTIVE ELEMENTS ARE BEGINNING TO ERUPT BEHIND THE MAIN AREA OF STRATIFORM RAINS...ACROSS CENTRAL MISSOURI. THESE STORMS WILL LIFT NNE INTO WEST CENTRAL IL. THE INSTABILITY PARAMS FOR OUR AREA ARE NOT AS IMPRESSIVE AS IN MISSOURI...AND WE ARE EXPECTING TO BECOME MOIST ADIABATIC EARLY THIS EVENING. SO THUNDERSTORM CHANCES WILL MOST LIKELY DECREASE AS WE HEAD THROUGH THE OVERNIGHT. STILL...OMEGA FIELDS INDICATE UPDRAFTS WILL BE ABLE TO SUPPORT SOME HEAVY RAINFALL RATES OVER ONE INCH PER HOUR AT TIMES. THIS MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW SPOTS ALONG COUNTY ROADS AND NEAR UNDERPASSES. FLASH FLOOD WATCH DISCUSSION EARLIER OUTLINED THE PLANNED CHANGES IN THE HEADLINES. EXPECT A POSSIBLE LULL IN RAIN AFTER MIDNIGHT TONIGHT...BUT THE NEXT SURGE OF RAIN SHOULD RETURN ON FRIDAY MORNING...JUST AHEAD OF THE COLD FRONT. THE FRONT IS EXPECTED TO REACH HALF WAY EAST ACROSS THE CWA BY 18Z...AND MOVE INTO INDIANA BY 00Z. BEHIND THE FRONT...RAIN SHOULD BEGIN TO DIMINISH...WHICH IS ONE OF THE MAIN REASONS WHY WE DECIDED TO END THE FF WATCH AT 00Z FRIDAY EVENING. THE BEST CHANCES OF RAPID FLOODING WILL BE AHEAD OF THAT COLD FRONT. RUNOFF FLOODING BEYOND 6 HOURS MAY OCCUR IN THE RIVERS AFTER THE FACT...BUT FLASH FLOODING THREAT WILL BE MAINLY DONE BY 00Z. WE PULLED BACK ON POPS FRIDAY NIGHT BEHIND THE FRONT...BUT DID KEEP A PERIOD OF LIKELY POPS IN THE SE UP UNTIL MIDNIGHT. THE GFS KEEPS ALL BUT THE FAR SE DRY FRI EVENING...WHILE THE NAM AND ECMWF KEEP 0.10 TO 0.25 INCHES OF RAIN IN THE SE. WE DECIDED TO JUST TREND TOWARD A DRIER FORECAST AT THIS POINT...AND SEE HOW THE SYSTEM SETS UP. SATURDAY IS SHAPING UP TO BE A CLOUDY DAY...BUT NOT AS BREEZY AS PREVIOUSLY THOUGHT. THE LOW IS EXPECTED TO LIFT RAPIDLY INTO CANADA...WITH A MUCH WEAKER PRESSURE GRADIENT REMAINING ACROSS CENTRAL IL. SOME WESTERLY GUSTS MAY REACH TO 20-25 MPH...BUT NOT AS FREQUENT. LONG TERM...SUNDAY THROUGH THURSDAY. SUNDAY SHOULD SEE SOME CLEARING AS HIGH PRESSURE AND DRY AIR ALOFT MIX OUT SOME OF THE RESIDUAL SURFACE MOISTURE. ON SUNDAY NIGHT...A QUICK CLIPPER IS FORECAST TO MOVE BY TO OUR NORTH...WITH A COLD FRONT BRUSHING OUR WESTERN CWA. THE GFS AND ECMWF KEEP MEASURABLE PRECIP JUST NORTH OF OUR CWA...AND WE PULLED BACK OUR POPS TO THE SILENT SLIGHT CHANCE. THE FRONT IS EXPECTED TO PUSH ACROSS THE REMAINDER OF THE CWA ON MONDAY...AND WE KEPT SLIGHT CHANCE POPS DURING THAT TIME AS WELL. ANOTHER CLIPPER WILL PASS BY TO THE NORTH ON TUESDAY NIGHT AND WED...BUT FARTHER NORTH THAN THE SUN NIGHT MONDAY SYSTEM. WE KEPT THE FORECAST DRY FOR WED/THUR AS A RESULT. NO MAJOR COLD SNAPS EXPECTED THE NEXT 7 DAYS...AS THE STORM TRACKS WILL BE TO OUR NORTH. SHIMON && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR ILZ038-042>046- 051>057-061>063-066>068-071>073. FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR ILZ027>031-036-037- 040-041-047>050. &&
Hazardous weather outlook, Oct 29, 2:55 PM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 255 PM CDT THU OCT 29 2009 ILZ027>031-036-037-040-041-047>050-301200- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 255 PM CDT THU OCT 29 2009 ...FLASH FLOOD WATCH IN EFFECT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT WIDESPREAD SHOWERS THROUGH FRIDAY WITH A FEW THUNDERSTORMS THROUGH TONIGHT. SOME SOME OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS AND HEAVY RAIN. MINOR FLOODING IS OCCURRING ALONG THE ILLINOIS RIVER DOWNSTREAM OF PEORIA AROUND HAVANA TO BEARDSTOWN. THIS FLOODING WILL CONTINUE FOR THE NEXT FEW DAYS AND COULD DEVELOP AROUND PEORIA NEXT WEEK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STORM TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE BY FRIDAY AFTERNOON...WHICH MAY CAUSE LOCALIZED FLOODING IN SOME AREAS. WINDY CONDITIONS ARE EXPECTED TO DEVELOP FRIDAY WITH WIND GUSTS OF 30 TO 40 MPH AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-051>057-061>063-066>068-071>073-301200- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN- MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION- 255 PM CDT THU OCT 29 2009 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH 7 PM FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD SHOWERS AND A FEW THUNDERSTORM WILL SPREAD ACROSS EASTERN ILLINOIS LATE TODAY AND CONTINUE THROUGH FRIDAY. SOME SOME OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS AND HEAVY RAIN. SOME FLOODING COULD DEVELOP ALONG THE SANGAMON RIVER AROUND CHANDLERVILLE AND MONTICELLO...ALONG THE LITTLE WABASH RIVER AT CLAY CITY AND ALONG THE EMBARRAS RIVER AT LAWRENCEVILLE THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE INTO EARLY FRIDAY EVENING. STORM TOTAL RAINFALL AMOUNTS OF 1.5 TO 3 INCHES WILL BE LIKELY...WHICH MAY CAUSE LOCALIZED FLOODING IN SOME AREAS. WINDY CONDITIONS ARE EXPECTED TO DEVELOP FRIDAY WITH WIND GUSTS OF 30 TO 40 MPH AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 07
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 3:25 AM CDT | River Flood Warning | ILX | Sangamon | 8 hr |
| Oct 30, 3:25 AM CDT | River Flood Warning | ILX | Cass, Mason | 9 days |
| Oct 30, 3:27 AM CDT | River Flood Warning | ILX | McLean, Tazewell, Woodford | 4 days |
| Oct 30, 5:01 AM CDT | Areal Flood Advisory | ILX | Cass, Mason, Morgan, Schuyler, Scott | 6 hr |
| Oct 30, 11:21 AM CDT | River Flood Warning | ILX | Fulton, Knox | 52 hr |
| Oct 30, 1:29 PM CDT | Areal Flood Advisory | ILX | McLean | 3 hr |
| Oct 30, 3:34 PM CDT | Areal Flood Advisory | ILX | Logan | 4 hr |
Nearby
River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.